Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Cheyenne, WY

May 15, 2015Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 15, 2015, 2:50 PM MDT for Goshen County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 2:50 PM MDT (20:50 UTC)
Expired
May 15, 2015, 3:20 PM MDT
In force
30 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Goshen County, WY

The radar

The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:58 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WUUS55 KCYS 152050
SVRCYS
WYC015-152145-
/O.NEW.KCYS.SV.W.0006.150515T2050Z-150515T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...

* UNTIL 345 PM MDT

* AT 250 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  HAWK SPRINGS...OR 26 MILES SOUTHWEST OF TORRINGTON...MOVING NORTH
  AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VETERAN AROUND 320 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN
WYOMING.

LAT...LON 4167 10439 4167 10451 4218 10465 4219 10429
TIME...MOT...LOC 2050Z 172DEG 26KT 4174 10446 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
147 
WWUS55 KCYS 152104
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT FRI MAY 15 2015

WYC015-152145-
/O.CON.KCYS.SV.W.0006.000000T0000Z-150515T2145Z/
GOSHEN WY-
304 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHWESTERN GOSHEN COUNTY...

AT 304 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
HAWK SPRINGS...OR 20 MILES SOUTHWEST OF TORRINGTON...MOVING NORTH AT
30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  VETERAN AROUND 325 PM MDT.
  LINGLE AROUND 345 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN
WYOMING.

LAT...LON 4173 10438 4177 10454 4218 10465 4219 10429
TIME...MOT...LOC 2104Z 184DEG 25KT 4184 10443 

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
903 
WWUS55 KCYS 152120
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT FRI MAY 15 2015

WYC015-152128-
/O.CAN.KCYS.SV.W.0006.000000T0000Z-150515T2145Z/
GOSHEN WY-
320 PM MDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GOSHEN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN
WYOMING.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
CENTRAL GOSHEN COUNTY UNTIL 415 PM MDT...INCLUDING HAWK 
SPRINGS...YODER...VETERAN...TORRINGTON AND LINGLE.

LAT...LON 4173 10438 4177 10454 4218 10465 4219 10429
TIME...MOT...LOC 2117Z 172DEG 26KT 4195 10445 

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:57 AM MDT, 8 hours 53 minutes earlier.

Area forecast discussion, May 15, 5:57 AM MDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
557 AM MDT FRI MAY 15 2015

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 415 AM MDT FRI MAY 15 2015

SHOWERS AND A FEW STRONG THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF
THE NIGHT OVER THE PLAINS. THIS IS IN RESPONSE TO STRONG LLVL THETA-
E ADVECTION NORTH OF A STATIONARY BOUNDARY DRAPED FROM WEST TO EAST
ALONG THE I-80 CORRIDOR. BUFKIT SOUNDINGS FROM THE RAP MODEL SHOW UP
TO 500 J/KG OF MUCAPE TO THE NORTH OF THIS BOUNDARY...WHICH COMBINED
WITH MODEST DEEP LAYER VERTICAL SHEAR IS CONTRIBUTING TO SOME SMALL
HAIL PRODUCTION. ISSUED A FEW SPS PRODUCTS THIS MORNING TO HIGHLIGHT
THE STRONGEST CELLS...BUT EVERYTHING IS STAYING SUB-SEVERE. AIR MASS
ACROSS MUCH OF SOUTHEAST WYO/WESTERN NEB IS BECOMING VERY MOIST THIS
MORNING WITH LLVL EASTERLY/UPSLOPE FLOW. DEWPOINTS OVER WESTERN NEB
WERE ALREADY IN THE 50-55 F RANGE AT 10Z...AND THESE ARE EXPECTED TO
BE ADVECTED WESTWARD ALONG THE LARAMIE RANGE WITH TIME AS STRONG SFC
CYCLOGENESIS OVER EASTERN CO KEEPS NEAR-SFC FLOW BACKED OVER OUR CWA
THROUGH THE DAY. FORECAST SOUNDINGS AND THE OPERATIONAL HRRR SHOW AT
LEAST SOME POTENTIAL FOR FOG OVER THE PLAINS THROUGH 15Z. HOWEVER...
WIDESPREAD SHOWER ACTIVITY SHOULD KEEP THE BOUNDARY LAYER MIXED. WE
DECIDED TO REMOVE MENTION OF FOG FROM THE GRIDS AS ANY REDUCED VSBYS
WOULD BE QUITE ISOLATED.

ATTENTION THEN SHIFTS TO A MORE WIDESPREAD...POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE EVOLVING LATER TODAY. WE WILL REALLY NEED TO
WATCH THE POSITION OF THE SURFACE LOW TODAY AS LLVL WIND FIELDS WILL
PLAY A SIGNIFICANT ROLE IN CONVECTIVE MODE AND STORM INTENSITY. THE
GFS IS STILL AN APPARENT OUTLIER WITH 18-00Z POSITIONING OF A 995 MB
SURFACE LOW LIFTING OUT OF NORTHEAST CO. NOTHING UNUSUAL FOR THE GFS
AS THIS MODEL DOES HAVE A TENDENCY TO PUSH SURFACE FEATURES EASTWARD
TOO QUICKLY. THE NET RESULT IS THE DEVELOPMENT OF WESTERLY FLOW NEAR
THE SURFACE OVER MOST OF THE CWA BY AROUND 21Z. THE PREFERRED SOLNS
ARE STILL THE ECMWF AND NAM WITH THE SLOWER PROGRESSION...AND LONGER
RESIDENCE TIME OF EASTERLY FLOW EAST OF THE LARAMIE RANGE. THE BIG
QUESTIONS RIGHT NOW WILL BE ONGOING CONVECTION/LOW CLOUDS AND THEIR
OVERALL IMPACT ON INSTABILITY PARAMETERS. MORNING WATER VAPOR SHOWS
A MID LEVEL DRY SLOT MOVING INTO EASTERN CO...AND CLOUD TOPS ON THE
LATEST IR LOOP HAVE BEEN WARMING OVER THE LAST FEW HOURS. THUS...DO
NOT EXPECT PCPN TO BE A MAJOR INHIBITING FACTOR. STRONGLY DIFLUENT
FLOW ALOFT IS NOW DEVELOPING ACROSS THE CWA AHEAD OF A VIGOROUS LOW
OVER CA/NV...ALONG WITH A COUPLED H25 JET. MOST CONVECTION-ALLOWING
MODELS SHOW CIN ERODING ENTIRELY BY 18Z...SO STRONGLY BELIEVE THIS
WILL BE AN EARLY SHOW WITH TSTMS BECOMING WIDESPREAD BY AFTN. H7
TEMPS AROUND +7 DEG C OVER THE PANHANDLE WOULD SUGGEST CAPPING AND
LESS COVERAGE THERE. THE AFOREMENTIONED SURFACE BOUNDARY WILL LIFT
NORTHWARD AS A WARM FRONT LATER TODAY...SO THIS WILL SERVE AS THE
PRIMARY FOCUS FOR INITIATION AS WELL AS ENHANCED CONVERGENCE ALONG
THE LARAMIE RANGE.

ENVIRONMENTAL PARAMETERS CONTINUE TO SUGGEST INCREASING POTENTIAL
FOR DANGEROUS THUNDERSTORMS ALONG/EAST OF THE LARAMIE RANGE. GOOD
INSOLATION AND DEW POINTS IN THE MID 50S BENEATH VERY STEEP MID
LEVEL LAPSE RATES SHOULD YIELD SBCAPE OF 2000-3000 J/KG INVOF THE
WARM FRONT. 0 TO 6 KM SHEAR OVER 45 KTS IS EXPECTED TO BE MORE THAN
SUFFICIENT FOR SUPERCELLS INITIALLY...WITH 0-3 KM SRH VALUES WELL IN
EXCESS OF 200 M2/S2. THIS IS ESPECIALLY TRUE WHEN SHEAR VECTORS
ARE ORIENTED PERPENDICULAR TO THE FRONT AROUND 18Z. THE
CONVERGENCE ZONE EVENTUALLY BECOMES ORIENTED MORE SW-TO-NE BY
00Z...WHICH COULD HELP TRANSITION THINGS TO A LINEAR STORM MODE.
WOULD STILL EXPECT A FEW EMBEDDED SUPERCELLS IN SUCH AN
ENVIRONMENT. THE LATEST DAY 1 OUTLOOK FROM THE STORM PREDICTION
CENTER MAINTAINS AN ENHANCED RISK ACROSS MUCH OF THE PANHANDLE
INTO FAR EASTERN WYO. HRRR AND OTHER SIMULATED RADAR PRODUCTS SHOW
CONVECTION DEVELOPING OVER THE LARAMIE RANGE BY LATE MORNING OR
EARLY AFTERNOON...AND THEN MOVING EAST BEFORE MOVING OUT AROUND
03Z. UPDRAFT HELICITIES WOULD SUGGEST SUPERCELLS. VERY
LARGE/DAMAGING HAIL AND STRONG DOWNBURST WINDS SHOULD BE THE
PRIMARY HAZARD TODAY...BUT TORNADOES ARE ALWAYS POSSIBLE IN BACKED
LLVL FLOW REGIMES SUCH AS THESE. SOUNDINGS SHOW VERY LARGE/CURVED
HODOGRAPHS WITH 0-1 KM SHEAR OVER 20 KTS. NAM EHI VALUES ARE OVER
3...SO WOULD NOT BE SURPRISED TO SEE A FEW TORNADOES TODAY. OUR
MAIN CORRIDOR OF INTEREST WOULD BE FROM WHEATLAND/CHUGWATER
(ENHANCED CONVERGENCE WITH A MESOSCALE LOW) EASTWARD ACROSS THE
NEB PANHANDLE. VERY LOW LCLS ARE ALSO OMINOUS. ONE THING THAT
WOULD REALLY MESS UP OUR SEVERE POTENTIAL TODAY WOULD BE A LIKELY
MESSY STORM MODE. A LOT OF DIFFERENT FORCING MECHANISMS
TODAY...AND IT COULD BE DETRIMENTAL IF STORMS BECOME TOO
WIDESPREAD. THAT SAID...THE BUST POTENTIAL IS HIGH. THAT IS NOT TO
SAY WE WILL NOT NEED ALL HANDS ON DECK TODAY THOUGH.

A MUDDLED PATTERN WILL CONTINUE THROUGH THE REST OF THE WEEKEND WITH
DEEP TROUGHING OVER THE WESTERN CONUS. DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST WITH A VIRTUALLY UNLIMITED SUPPLY OF MIDLVL
DISTURBANCES ROUNDING THE BASE OF THE TROUGH. GFS 700 MILLIBAR TEMPS
AT OR BELOW -2 DEG C SUGGESTS POTENTIAL FOR ACCUMULATING SNOW OVER
THE MOUNTAINS...BUT THIS SHOULD BE SUB ADVISORY AT BEST AS DYNAMICS
DO NOT APPEAR TO BE ANYTHING TO WRITE HOME ABOUT. TEMPERATURES WILL
GENERALLY BE BELOW NORMAL WITH WIDESPREAD CLOUDS AND OCCASIONAL
PCPN.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 415 AM MDT FRI MAY 15 2015

RATHER COOL AND UNSETTLED EXTENDED PERIOD CONTINUES TO BE SHOWN BY
THE MODELS. MONDAY WILL LIKELY BE THE DRIEST DAY ACROSS THE REGION
WITH THE RIDGING ALOFT AND VERY LIMITED INSTABILITY (MAINLY OUT
WEST). THE BEST CHANCE OF SHOWERS WILL BE ALONG AND WEST OF THE
LARAMIE RANGE. SOUTHEASTERLY SFC WINDS WILL PUSH HIGHER DEWPOINTS
TOWARD THE LARAMIE RANGE BY TUES MORNING. AN UPPER LEVEL SYSTEM
OVER CALIFORNIA ON MON WITH MOVE QUICKLY NORTHEASTWARD ON TUES.
UPPER LEVEL DIVERGENCE AND DEEP LAYER ASCENT WILL INCREASE BY TUES
AFTN AND EVENING AND INTERACT WITH GOOD MOISTURE (PW VALUES ARE
ABOVE 0.75 INCHES) TO PRODUCE WIDESPREAD RAIN AND MAYBE AN
ISOLATED TSTM. LOOKING MORE LIKE A STRATIFORM EVENT...AND STRONG
STORMS WOULD NOT BE A CONCERN WITH THE GFS SHOWING REALLY NO CAPE
ACROSS THE PLAINS. WEAK SHORTWAVE WILL BE IN THE VICINITY OF
SOUTHWEST SOUTH DAKOTA ON WED WITH SCATTERED SHOWERS PERSISTING.
THERE IS SOME INDICATION THAT IT WILL DRY OUT BY THURS...HOWEVER
CAN NOT RULE OUT ISOLATED CONVECTION WITH LLVL UPSLOPE TO THE EAST
OF THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 549 AM MDT FRI MAY 15 2015

LOW CLOUDS AND IFR/MVFR CONDITIONS WILL PERSIST THROUGH THE MID
MORNING AT MANY OF THE PLAINS SITES. THE LOW CLOUDS WILL LIFT AND
BECOME MORE SCATTERED AFTER AROUND 16Z. GOOD MOISTURE AND
INSTABILITY WILL PROMOTE WIDESPREAD THUNDERSTORM DEVELOP BY EARLY
THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. SOME
OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...HAIL...AND BRIEF
HEAVY RAIN. PREVAILING WINDS OUTSIDE OF THE STORMS WILL GENERALLY
BE FROM THE SOUTH TO SOUTHEAST.

&&

.FIRE WEATHER...
ISSUED AT 351 AM MDT FRI MAY 15 2015

MILD AND WET WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL
DAYS. WETTING RAINS CAN BE EXPECTED FOR MANY AREAS. AS A RESULT...
FIRE WEATHER CONCERNS WILL BE MINIMAL WITH NON-CRITICAL CONDITIONS
LIKELY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...CLH
Hazardous weather outlook, May 15, 1:20 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
120 PM MDT FRI MAY 15 2015

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
161930-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
120 PM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP TO THE EAST OF THE LARAMIE
RANGE BY MIDDAY AND CONTINUE INTO THE EARLY EVENING. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED
OUT. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR LARAMIE AND
GOSHEN COUNTIES AS WELL AS ALL OF THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS.  SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE
EARLY EVENING.

WYZ103>105-109>116-161930-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
120 PM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MIDDAY AND
CONTINUE THROUGH THE AFTERNOON. SEVERE STORMS ARE NOT EXPECTED TO
THE WEST OF THE LARAMIE RANGE...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED
ON MOST DAYS.  SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, May 15, 1:58 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
158 PM MDT FRI MAY 15 2015

WYZ103>105-109-110-115-152045-
NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-
SHIRLEY BASIN WY-LARAMIE VALLEY WY-CENTRAL CARBON COUNTY WY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
158 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND EAST
CENTRAL CARBON COUNTIES UNTIL 245 PM MDT...

AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEDICINE BOW...OR 45 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 35
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MEDICINE BOW AROUND 205 PM MDT.
  BATTLE MOUNTAIN AROUND 230 PM MDT.

LAT...LON 4168 10594 4167 10621 4219 10641 4224 10579
TIME...MOT...LOC 1958Z 177DEG 30KT 4184 10610

RUBIN
Special weather statement, May 15, 2:31 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT FRI MAY 15 2015

WYZ107-108-118-119-152115-
EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY-
EAST LARAMIE COUNTY WY-
231 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHWESTERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 315 PM
MDT...

AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF MERIDEN REST AREA...OR 32 MILES SOUTHWEST OF
TORRINGTON...MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VETERAN AND SLATER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTHEASTERN
WYOMING.

LAT...LON 4156 10438 4153 10445 4196 10474 4202 10439
TIME...MOT...LOC 2030Z 166DEG 21KT 4164 10446

RUBIN
Special weather statement, May 15, 2:36 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT FRI MAY 15 2015

NEZ003-021-152115-
MORRILL NE-BOX BUTTE NE-
236 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE AND
NORTHWESTERN MORRILL COUNTIES UNTIL 315 PM MDT...

AT 236 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ANGORA...OR 21 MILES SOUTHWEST OF ALLIANCE...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KILPATRICK LAKE AROUND 300 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4182 10308 4179 10318 4228 10344 4229 10296
TIME...MOT...LOC 2036Z 173DEG 34KT 4186 10314

RUBIN
Local storm report, May 15, 2:42 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT FRI MAY 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             7 NE POTTER             41.29N 103.22W
05/15/2015  M0.88 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

HAHN
Special weather statement, May 15, 2:44 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT FRI MAY 15 2015

NEZ003-019-021-096-152130-
MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE-
244 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN
BOX BUTTE...WEST CENTRAL MORRILL AND NORTHEASTERN SCOTTS BLUFF
COUNTIES UNTIL 330 PM MDT...

AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINATARE...OR 12 MILES EAST OF SCOTTSBLUFF...MOVING NORTH AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE MINATARE AND LAKE MINATARE CAMPGROUND AROUND 255 PM MDT.
  LAKE ALICE AROUND 305 PM MDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4180 10332 4176 10345 4223 10385 4231 10342
TIME...MOT...LOC 2044Z 160DEG 38KT 4183 10342

RUBIN
Special weather statement, May 15, 2:47 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT FRI MAY 15 2015

NEZ002-152130-
DAWES NE-
247 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
330 PM MDT...

AT 247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHADRON CAMPGROUND...OR 8 MILES SOUTH OF CHADRON...MOVING NORTH AT 45
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHADRON...RED CLOUD CAMPGROUND...CHADRON AIRPORT...CHADRON CAMPGROUND
AND CHADRON ST PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4268 10292 4262 10310 4300 10339 4300 10299
TIME...MOT...LOC 2047Z 160DEG 38KT 4271 10303

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:22 AM MDTSpecial Weather StatementCYSGoshen38 min
May 15, 1:02 PM MDTSpecial Weather StatementCYSAlbany43 min
May 15, 1:58 PM MDTSpecial Weather StatementCYSAlbany47 min
May 15, 2:31 PM MDTSpecial Weather StatementCYSGoshen44 min
May 15, 2:55 PM MDTSpecial Weather StatementCYSConverse35 min
May 15, 3:13 PM MDTSpecial Weather StatementCYSLaramie47 min
May 15, 3:18 PM MDTSevere Thunderstorm WarningCYSGoshen57 min
May 15, 3:27 PM MDTSpecial Weather StatementCYSLaramie63 min
May 15, 3:32 PM MDTTornado WarningCYSGoshen43 min
May 15, 4:00 PM MDTTornado Warning Tornado observedCYSGoshen45 min
May 15, 4:04 PM MDTSpecial Weather StatementCYSGoshen26 min
May 15, 5:28 PM MDTAreal Flood AdvisoryCYSGoshen5 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.